Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 232, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 18, 2014, 6:03 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2014, 6:03 PM MDT (00:03 UTC)
- Expired
- Jul 18, 2014, 6:37 PM MDT
- In force
- 34 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:11 PM MDT | HAIL 1 | 10 S Burlington, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2971 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
651
WUUS53 KGLD 190003
SVRGLD
COC017-063-190100-
/O.NEW.KGLD.SV.W.0232.140719T0003Z-140719T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT FRI JUL 18 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 700 PM MDT
* AT 558 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
BETHUNE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CHEYENNE AND SOUTHEASTERN KIT
CARSON COUNTIES.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 168 AND 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 10249 3923 10205 3921 10205 3901 10206
3904 10250
TIME...MOT...LOC 0003Z 272DEG 20KT 3913 10237
HAIL...1.00IN
WIND...60MPH
$$
JN3 follow-up statements
607
WWUS53 KGLD 190013
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MDT FRI JUL 18 2014
COC017-063-190100-
/O.CON.KGLD.SV.W.0232.000000T0000Z-140719T0100Z/
CHEYENNE CO-KIT CARSON CO-
613 PM MDT FRI JUL 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES UNTIL 700 PM MDT...
AT 611 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
BURLINGTON...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...ONE INCH HAIL WAS REPORTED 10 MILES SOUTH OF BURLINGTON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CHEYENNE AND SOUTHEASTERN KIT
CARSON COUNTIES.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 169 AND 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 10249 3923 10205 3921 10205 3901 10206
3904 10250
TIME...MOT...LOC 0013Z 272DEG 20KT 3913 10230
HAIL...1.00IN
WIND...60MPH
$$
JN035
WWUS53 KGLD 190028
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM MDT FRI JUL 18 2014
COC017-063-190100-
/O.CON.KGLD.SV.W.0232.000000T0000Z-140719T0100Z/
CHEYENNE CO-KIT CARSON CO-
628 PM MDT FRI JUL 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES UNTIL 700 PM MDT...
AT 625 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
BURLINGTON...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...SPOTTER REPORT OF INCH HAIL SOUTH OF BURLINGTON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CHEYENNE AND SOUTHEASTERN KIT
CARSON COUNTIES.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 172 AND 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 10229 3923 10205 3921 10205 3901 10206
3902 10227
TIME...MOT...LOC 0028Z 272DEG 20KT 3913 10219
HAIL...1.00IN
WIND...60MPH
$$
JN697
WWUS53 KGLD 190037
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM MDT FRI JUL 18 2014
COC017-063-190048-
/O.CAN.KGLD.SV.W.0232.000000T0000Z-140719T0100Z/
CHEYENNE CO-KIT CARSON CO-
637 PM MDT FRI JUL 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIT CARSON AND
NORTHEASTERN CHEYENNE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3922 10229 3923 10205 3921 10205 3901 10206
3902 10227
TIME...MOT...LOC 0038Z 272DEG 20KT 3913 10212
$$
JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:22 PM MDT, 41 minutes earlier.
Area forecast discussion, Jul 18, 5:22 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 522 PM MDT FRI JUL 18 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 208 PM MDT FRI JUL 18 2014 THIS EVENING...SURFACE TROUGH OVER EASTERN COLORADO RUNNING ROUGHLY FROM STERLING TO JUST WEST OF YUMA TO LIMON IS ASSOCIATED WITH INCREASING MOISTURE DISCONTINUITY AND NOW DEVELOPING TOWERS VCNTY AND NE OF LIMON. EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP ON THIS FEATURE AND MOVE EAST THROUGH 03Z. DECENT CAPE OVER 1000 J/KG AND 6 KM SHEAR OF 35 KTS WILL MEAN A FEW STORMS WILL BECOME ORGANIZED PRODUCING STRONG WIND GUSTS AND MARGINALLY SEVERE HAIL. STORMS WHICH FORM THIS AFTERNOON ARE EXPECTED TO MAKE IT INTO THE WESTERN 1-2 TIERS OF KANSAS COUNTIES BEFORE DISSIPATING AROUND 03Z. SURFACE FEATURES WILL MOVE LITTLE TONIGHT INTO SATURDAY WITH THE SURFACE TROUGH/DRYLINE BEING JUST A LITTLE FURTHER EAST...ALONG THE CO-KS STATE LINE BY SAT AFTERNOON. THIS WILL LIKELY BE A FEATURE FOR STORM DEVELOPMENT AGAIN TOMORROW. ALTHOUGH THE BEST INSTABILITY AXIS SATURDAY AFTERNOON IS ADVERTISED TO BE A BIT EAST OF THIS FEATURE...LYING ALONG AND EAST OF HWY 83 BY MID AFTERNOON...SURFACE DEWPOINTS OF 55-60 ARE INDICATED BY THE NAM JUST EAST OF THE DRYLINE. THUNDERSTORMS AGAIN APPEAR LIKELY ALONG AND EAST OF THE TROUGH/DRYLINE AXIS...MOVING E-SE. TEMPERATURES WILL WARM INTO THE LOWER AND MIDDLE 90S SATURDAY AFTERNOON GIVEN FORECAST 850 MB TEMPS IN THE LOW 30S OVER GLD AREA. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 140 PM MDT FRI JUL 18 2014 SATURDAY NIGHT-MONDAY...MAIN WEATHER STORY FOR THE PERIOD WILL BE THE HEAT. 500MB HEIGHTS SLOWLY RISE THROUGH THE PERIOD AS UPPER RIDGE BUILDS OVER THE AREA. 850 TEMPERATURES SUNDAY IN THE UPPER 80S TO LOW 90S SUPPORT AFTERNOON HIGHS IN THE 90S EXCEPT 100-105 ACROSS THE EASTERN 1/2 TO 1/3 OF THE AREA. ON MONDAY 850 TEMPERATURES COOL ABOUT 3-6F ACROSS THE AREA SUPPORTING HIGHS IN THE MID 90S TO AROUND 101. OVERNIGHT LOWS WILL ALSO BE ABOVE NORMAL WITH 60S SATURDAY NIGHT...60S AND LOW 70S SUNDAY NIGHT. AS FAR AS PRECIPITATION CHANCES...NAM/GFS/ECMWF ARE SHOWING AN AREA OF 700-300MB MOISTURE AIDED BY UPPER JET MAX ROTATING AROUND THE UPPER HIGH AND INTO THE AREA AROUND THE TIME OF PEAK HEATING SUNDAY AFTERNOON TO SUPPORT CURRENT FORECAST OF SLIGHT CHANCES FOR THUNDERSTORMS. THESE SLIGHT CHANCE POPS LOOK TO LINGER THROUGH THE EVENING AS LOW LEVEL JET STRENGTHENS ACROSS THE AREA. ON MONDAY SFC TROUGH BISECTS THE AREA AND SHOULD ACT AS A FOCUS FOR AFTERNOON THUNDERSTORMS ACROSS THE AREA. WITH 700MB TEMPERATURES IN THE 16-18C AREA COVERAGE SHOULD BE FAIRLY LIMITED AND FROM LOCAL RESEARCH SEVERE WEATHER MINIMAL IF AT ALL. MONDAY NIGHT-FRIDAY...500MB HEIGHTS CONTINUE TO SLOWLY RISE THROUGH WEDNESDAY AS CENTER OF UPPER RIDGE COVERS THE AREA. ON THURSDAY AND FRIDAY THE UPPER RIDGE MOVES SOUTH A BIT TOWARD SOUTHERN COLORADO/NORTHERN NEW MEXICO WHILE ALSO DEAMPLIFYING AS LOW PRESSURE MOVES ALONG THE US/CANADIAN BORDER. HIGH TEMPERATURES WILL REMAIN ABOVE NORMAL WELL INTO THE 90S AND POSSIBLY. LOWS GENERALLY IN THE 60S TO LOW 70S. LOOKING AT PRECIPITATION CHANCES...LOOKS LIKE WE COULD SEE SOME THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING AS A FRONTAL BOUNDARY EXTENDS WEST TO EAST ACROSS THE AREA. HOWEVER...700MB TEMPERATURES OF 16C-18C MAY BE ENOUGH TO CAP ANY DEVELOPMENT. A FAIRLY STRONG WEATHER DISTURBANCE EMERGES OFF THE FRONT RANGE WEDNESDAY AFTERNOON MOVING OVER THE AREA WEDNESDAY NIGHT. OUR AREA IS FAIRLY UNSTABLE AND MAY HAVE A FOCUSING MECHANISM IN THE FORM OF A WIND CONVERGENCE AREA DURING THE DAY. 700MB TEMPERATURES ARENT QUITE AS HOT SO CAPPING MECHANISM MAY BE WEAKER AND CANT COMPLETELY RULE OUT A FEW THUNDERSTORMS THROUGH THE PERIOD. FOR THURSDAY AND THURSDAY NIGHT 700MB TEMPERATURES WARM BACK INTO THE 17C-19C RANGE WHICH SHOULD REALLY LIMIT CONVECTIVE POTENTIAL. FINALLY FOR FRIDAY...GFS SHOWING NORTH TO NORTHEAST WINDS AND COOLER AIR MOVING INTO THE AREA. DESPITE MODEST INSTABILITY ACROSS THE FAR SOUTH CONVECTIVE INHIBITION RATHER HIGH...ENOUGH THAT WHEN COMBINED WITH 700MB TEMPERATURES AROUND 17C PUT A LID ON THUNDERSTORM CHANCES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 517 PM MDT FRI JUL 18 2014 WIDELY SCATTERED THUNDERSTORMS WILL DISSIPATE WITH LOSS OF SURFACE HEATING THIS EVENING AND ARE NOT EXPECTED TO DIRECTLY IMPACT EITHER KGLD OR KMCK. OVERNIGHT...LOW CLOUDS WILL DEVELOP ACROSS WESTERN KANSAS AND STREAM NORTHWARD...POSSIBLY RESULTING IN A PERIOD OF IFR OR VLIFR DUE TO LOW CEILINGS AT EITHER TERMINAL AROUND SUNRISE SATURDAY MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN SATURDAY AFTERNOON WITH PEAK HEATING AND SURFACE TROUGH/DRY LINE IN THE AREA FOR INITIATION. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DLF LONG TERM...99 AVIATION...024
Hazardous weather outlook, Jul 18, 10:57 AM MDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1057 AM MDT FRI JUL 18 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1057 AM MDT FRI JUL 18 2014 /1157 AM CDT FRI JUL 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AROUND 2-3 PM MDT ALONG A SURFACE TROUGH/DRYLINE WHICH WILL BE LOCATED FROM SIDNEY NEBRASKA TO YUMA AND FLAGLER IN EASTERN COLORADO. OTHER STORMS WILL DEVELOP ON THE HIGHER TERRAIN FURTHER WEST. SOME OF THESE STORMS WILL MOVE INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA BEFORE DISSIPATING THIS EVENING...MAINLY WEST OF HIGHWAY 25. HAIL UP TO HALF DOLLAR SIZE AND ISOLATED DAMAGING WIND GUSTS WILL BE THE MAIN THREATS WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AFTERNOON SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THE COLORADO BORDER AND SOUTH OF I-70 THROUGH THE EARLY EVENING. LARGE HAIL UP TO HEN EGG SIZE...DAMAGING WIND GUSTS...AND BLOWING DUST WILL BE THE PRIMARY THREATS. HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED OVER EASTERN COLORADO AND OVER NEBRASKA AND KANSAS WEST OF HIGHWAY 25 THIS EVENING.
In the hours before
Special weather statement, Jul 18, 1:54 PM MDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
154 PM MDT FRI JUL 18 2014
COZ091-182030-
KIT CARSON COUNTY-
154 PM MDT FRI JUL 18 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FLAGLER...OR NEAR FLAGLER...
MOVING SOUTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3920 10316 3936 10316 3927 10280 3906 10291
3916 10316 3919 10316
TIME...MOT...LOC 1953Z 292DEG 16KT 3926 10315
THEDESpecial weather statement, Jul 18, 2:22 PM MDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
222 PM MDT FRI JUL 18 2014
COZ091-182100-
KIT CARSON COUNTY-
222 PM MDT FRI JUL 18 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF KIRK TO 8 MILES SOUTHEAST OF FLAGLER TO 12 MILES SOUTH OF
FLAGLER...MOVING EAST SOUTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3928 10310 3956 10266 3944 10247 3926 10258
3907 10273 3904 10284 3904 10306 3911 10317
TIME...MOT...LOC 2022Z 271DEG 11KT 3949 10267 3920 10294
3913 10310
JNSpecial weather statement, Jul 18, 5:15 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT FRI JUL 18 2014
COZ091-092-190000-
CHEYENNE COUNTY-KIT CARSON COUNTY-
515 PM MDT FRI JUL 18 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
BURLINGTON TO 8 MILES SOUTH OF VONA TO 11 MILES SOUTHEAST OF
FLAGLER...MOVING SOUTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3905 10213 3903 10251 3899 10287 3919 10305
3924 10291 3929 10266 3931 10238 3927 10221
TIME...MOT...LOC 2315Z 295DEG 11KT 3921 10231 3919 10277
3915 10296
JNSpecial weather statement, Jul 18, 5:29 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT FRI JUL 18 2014
KSZ001-190000-
CHEYENNE-
629 PM CDT FRI JUL 18 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...
AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WHEELER...OR NEAR WHEELER...
MOVING SOUTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3981 10142 3965 10149 3962 10169 3983 10186
3998 10175
TIME...MOT...LOC 2329Z 306DEG 16KT 3982 10167
JNLocal storm report, Jul 18, 6:03 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 12 N WHEELER 39.93N 101.71W
07/18/2014 E1.00 INCH CHEYENNE KS TRAINED SPOTTER
&&
KOCHASICThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:53 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 67 min |
| Jul 18, 7:52 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.